Alert archive / California / Wind Advisories in 2017
Wind Advisory 5, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Jan 19, 2017, 11:54 AM PST. It took effect at Jan 20, 2017, 6:00 AM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2017, 11:54 AM PST (19:54 UTC)
- In effect from
- Jan 20, 2017, 6:00 AM PST
- Expired
- Jan 20, 2017, 12:00 PM PST
- In force
- 6 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
844 WWUS76 KHNX 191954 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1154 AM PST THU JAN 19 2017 CAZ089>091-200600- /O.NEW.KHNX.WI.Y.0005.170120T1100Z-170120T2000Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...AVENAL 1154 AM PST THU JAN 19 2017 ...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON PST FRIDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM PST TO NOON PST FRIDAY. * WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. WINDS ON THE WEST SIDE OF THE VALLEY WILL BE SOUTHWESTERLY WITH GUSTS TO 50 MPH RIGHT BELOW THE PASSES. * LOCATIONS...MERCED COUNTY, MADERA COUNTY, AND AREAS PRIMARILY WEST OF INTERSTATE 5 RIGHT BELOW THE PASSES WHICH INCLUDE KETTLEMAN HILLS, TWISSELMAN AND SUNFLOWER VALLEY. * IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. SOME TREES COULD BE BLOWN DOWN WITH LOCAL POWER OUTAGES POSSIBLE. STRONG CROSS WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
550 WWUS76 KHNX 200536 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 936 PM PST THU JAN 19 2017 CAZ089>091-201400- /O.CON.KHNX.WI.Y.0005.170120T1100Z-170120T2000Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...AVENAL 936 PM PST THU JAN 19 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON PST FRIDAY... * WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. WINDS ON THE WEST SIDE OF THE VALLEY WILL BE SOUTHWESTERLY WITH GUSTS TO 60 MPH RIGHT BELOW THE PASSES. * LOCATIONS...MERCED COUNTY... MADERA COUNTY... AND AREAS PRIMARILY WEST OF INTERSTATE 5 RIGHT BELOW THE PASSES WHICH INCLUDE KETTLEMAN HILLS... TWISSELMAN AND SUNFLOWER VALLEY. * IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. SOME TREES COULD BE BLOWN DOWN WITH LOCAL POWER OUTAGES POSSIBLE. STRONG CROSS WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JDB
817 WWUS76 KHNX 200910 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 110 AM PST FRI JAN 20 2017 CAZ089>091-201400- /O.EXT.KHNX.WI.Y.0005.170120T1400Z-170120T2000Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...AVENAL 110 AM PST FRI JAN 20 2017 ...WIND ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO NOON PST TODAY... * WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * LOCATIONS...MERCED COUNTY... MADERA COUNTY... AND AREAS PRIMARILY WEST OF INTERSTATE 5 RIGHT BELOW THE PASSES WHICH INCLUDE KETTLEMAN HILLS... TWISSELMAN AND SUNFLOWER VALLEY. * IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. TREE LIMBS COULD BE BLOWN DOWN AND A FEW POWER OUTAGES MAY RESULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DS
853 WWUS76 KHNX 201338 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 538 AM PST FRI JAN 20 2017 CAZ089>091-202000- /O.CON.KHNX.WI.Y.0005.170120T1400Z-170120T2000Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...AVENAL 538 AM PST FRI JAN 20 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WINDS...SOUTHEAST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH. * LOCATIONS...MERCED COUNTY... MADERA COUNTY... AND AREAS PRIMARILY WEST OF INTERSTATE 5 RIGHT BELOW THE PASSES WHICH INCLUDE KETTLEMAN HILLS... TWISSELMAN AND SUNFLOWER VALLEY. * IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER LINES. SCATTERED POWER OUTAGES ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DUDLEY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jan 19, 5:23 AM PST, 6 hours 31 minutes earlier.
Area forecast discussion, Jan 19, 5:23 AM PST, 6 hours 31 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 523 AM PST Thu Jan 19 2017 .SYNOPSIS... A series of Pacific storm systems will continue to move inland across the state through Monday, bringing periods of rain and mountain snow along with gusty winds to the region. && .DISCUSSION... Upper trough is currently draped over the west coast with areas of showers across the district. The bulk of the activity overnight has been in Kern County and up along the southern Sierra Nevada. Precip rates have been from one to two tenths of an inch per hour but activity has been progressive which has limited accumulations. The trough axis will shift through this morning with showers off and on through the day, especially over the mountains. Snow levels are running from around 4500 feet in the Sierra to near 5000 feet in the Tehachapi mountains, and a Winter Storm Warning remains in effect for these areas through 2 PM this afternoon. Also, increased instability will provide a slight chance for thunderstorms today. There has been some lightning offshore overnight and an isolated thunderstorm has developed over the Sacramento Valley in the last hour. There will only be a brief lull in activity tonight as the next upstream trough will quickly dive down from the northeast Pacific. Widespread precip is expected on Friday with showery conditions continuing through Friday night, especially over the mountains again. Rain amounts in the San Joaquin Valley look to be similar to this past storm, with one to three quarters of an inch. Snow levels will be around 4-5K feet during the bulk of the precip on Friday with one to two feet of snow possible over the high Sierra. Snow levels then lower to near 3000 feet late Friday night, down to the pass levels in Kern County. Thunderstorms will possible again on Friday in the post frontal environment. Southerly winds may also become quite gusty again Friday morning as a deep surface low is progged to develop off the Pac NW coast. Another brief lull is likely on Saturday then the third system is expected to move in by early Sunday morning. This system looks to be the most significant as it will be broader and slower to move through as additional energy drops down the backside of the trough on Monday. Early QPF suggest up to an inch of rain in the SJV with correspondingly higher rain/snow amounts in the mountains/foothills. Similar snow levels are forecast with this one with the bulk of QPF during 4-5K snow levels on Saturday, then lowering to around 3000 feet on Monday in a more showery regime. Should also see more gusty southerly winds on Sunday. A slight chance of light showers remains on Tuesday as the trough slowly exits to the east. Upper ridging is then progged to build in from the Pacific Wednesday with dry conditions through the end of next week. && .AVIATION... Expect areas of MVFR ceilings and visibilities in scattered showers for the next 24 hrs. A few thunderstorms may develop between 18z Thursday and 03z Friday. Local IFR conditions in heavier showers or thunderstorms as well as local mountain obscurations in clouds and precipitation. VFR conditions will otherwise prevail over the Central CA Interior for the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is medium. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Winter Storm Warning until 2 PM PST this afternoon above 4500 feet for the CAZ096-097. Winter Storm Warning until 2 PM PST this afternoon above 5000 feet for the CAZ095. && public...DCH avn/fw...JEB synopsis...DCH weather.gov/hanford
In the hours before
Local storm report, Jan 19, 9:46 AM PST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
946 AM PST THU JAN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM HEAVY SNOW 6 ESE CAMP NELSON 36.10N 118.52W
01/19/2017 M14.0 INCH TULARE CA TRAINED SPOTTER
7200 FEET.
&&
WPLocal storm report, Jan 19, 9:47 AM PST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
947 AM PST THU JAN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 AM HEAVY SNOW TUOLUMNE MEADOWS 37.87N 119.35W
01/19/2017 M15.0 INCH TUOLUMNE CA CO-OP OBSERVER
REPORTED BY PARK RANGER, CO-OP OBSERVER.
TOTAL SNOW ON GROUND 91 INCHES.
&&
WPLocal storm report, Jan 19, 10:13 AM PST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
1013 AM PST THU JAN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 AM NON-TSTM WND DMG 7 WSW FRESNO 36.75N 119.92W
01/19/2017 FRESNO CA LAW ENFORCEMENT
REPORTED AT 36.749850 -119.916176. LARGE
TREE DOWN IN ROADWAY. REPORTED BY CHP.
&&
WPLocal storm report, Jan 19, 10:45 AM PST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
1045 AM PST THU JAN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 AM NON-TSTM WND DMG 2 SSE FRESNO 36.75N 119.77W
01/19/2017 FRESNO CA BROADCAST MEDIA
TREE DOWN ON CORNER OF GRANT AVE AND 1ST ST
IN CITY OF FRESNO. REPORTED VIA TWITTER WITH
PICTURE.
&&
WPLocal storm report, Jan 19, 10:48 AM PST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
1048 AM PST THU JAN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 AM DEBRIS FLOW 6 SW SHAVER LAKE 37.04N 119.39W
01/19/2017 FRESNO CA LAW ENFORCEMENT
REPORTED AT 37.038239 -119.389603.
MUD/DIRT/ROCK BLOCKING THE NORTH BOUND LANE.
REPORTED BY CHP.
&&
WPThe office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 11:17 AM PST | Winter Storm Warning | HNX | 47 hr | |
| Jan 19, 11:17 AM PST | Winter Weather Advisory | HNX | 41 hr | |
| Jan 19, 1:45 PM PST | Special Weather Statement | HNX | Tulare | 45 min |
| Jan 19, 1:52 PM PST | Special Weather Statement | HNX | Madera | 38 min |
| Jan 19, 2:06 PM PST | Special Weather Statement | HNX | Kings | 39 min |
| Jan 19, 2:43 PM PST | Special Weather Statement | HNX | Kings | 32 min |
| Jan 19, 3:03 PM PST | Special Weather Statement | HNX | Kings | 42 min |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.